Alert archive / New Mexico / Wind Advisories in 2007

Wind Advisory 8, NWS El Paso, TX

May 4, 2007

NWS El Paso, TX issued this wind advisory at May 4, 2007, 6:17 AM MDT. It took effect at May 4, 2007, 12:00 PM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 4, 2007, 6:17 AM MDT (12:17 UTC)
In effect from
May 4, 2007, 12:00 PM MDT
Expired
May 4, 2007, 10:00 PM MDT
In force
10 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEPZ 041217
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
617 AM MDT FRI MAY 4 2007

...STRONG WINDS DEVELOPING BY THIS AFTERNOON ACROSS SOUTHERN NEW
MEXICO AND FAR WEST TEXAS...

.A LARGE TROUGH OF LOW PRESSURE ALOFT IS MOVING ONSHORE OF THE
PACIFIC COAST THIS MORNING AND WILL BE OVER THE GREAT BASIN BY
TONIGHT. THIS WILL BEGIN INCREASING THE WINDS LATE THIS MORNING
AND BY EARLY THIS AFTERNOON WINDS WILL BE SOUTHWEST 25 TO 35 MPH
WITH SOME GUSTS TO 45 MPH. WINDS WILL DIMINISH SOME LATER THIS
EVENING SHORTLY AFTER SUNSET.

NMZ022>025-030>032-TXZ055-056-042030-
/O.NEW.KEPZ.WI.Y.0008.070504T1800Z-070505T0400Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
617 AM MDT FRI MAY 4 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO
10 PM MDT THIS EVENING. 

WINDS WILL INCREASE THIS AFTERNOON TO 25 TO 35 MPH WITH GUSTS TO
45 MPH. THESE STRONG WINDS ARE EXPECTED UNTIL AROUND 10 PM THIS
EVENING...WHEN THEY WILL DIMINISH SLIGHTLY. HOWEVER...STRONG GUSTY
WINDS TO 50 MPH WILL CONTINUE INTO EARLY SATURDAY MORNING FOR
AREAS ALONG EAST SLOPES OF MOUNTAINS. A FEW AREAS OF BLOWING DUST
ARE POSSIBLE THIS AFTERNOON...SO MOTORISTS ARE URGED TO USE
CAUTION WHILE DRIVING IF THEY ENCOUNTER BLOWING DUST.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HEFNER
1 follow-up statement
000 
WWUS74 KEPZ 042158
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
358 PM MDT FRI MAY 4 2007

...STRONG WINDS THIS AFTERNOON AND EVENING ACROSS SOUTHERN NEW
MEXICO AND FAR WEST TEXAS...

.A LARGE TROUGH OF LOW PRESSURE ALOFT IS MOVING ONSHORE OF THE
PACIFIC COAST THIS MORNING AND WILL BE OVER THE GREAT BASIN BY
TONIGHT. WINDS WILL BE SOUTHWEST 25 TO 35 MPH WITH SOME GUSTS TO
45 MPH. WINDS WILL DIMINISH SOME LATER THIS EVENING SHORTLY AFTER
SUNSET. HOWEVER EAST SLOPE LOCATIONS SHOULD EXPERIENCE STRONG
WINDS THROUGH THE NIGHT.

NMZ022>025-030>032-TXZ055-056-050400-
/O.CON.KEPZ.WI.Y.0008.000000T0000Z-070505T0400Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
358 PM MDT FRI MAY 4 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. 

WINDS THIS AFTERNOON AND EVENING SOUTHWEST 25 TO 35 MPH WITH
GUSTS TO 45 MPH. THESE STRONG WINDS ARE EXPECTED UNTIL AROUND 10
PM THIS EVENING...WHEN THEY WILL DIMINISH SLIGHTLY.
HOWEVER...STRONG GUSTY WINDS TO 50 MPH WILL CONTINUE INTO EARLY
SATURDAY MORNING FOR AREAS ALONG EAST SLOPES OF MOUNTAINS. A FEW
AREAS OF BLOWING DUST ARE POSSIBLE THIS AFTERNOON...SO MOTORISTS
ARE URGED TO USE CAUTION WHILE DRIVING IF THEY ENCOUNTER BLOWING
DUST.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BIRD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at May 4, 3:50 AM MDT, 2 hours 27 minutes earlier.

Area forecast discussion, May 4, 3:50 AM MDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
350 AM MDT FRI MAY 4 2007

.SYNOPSIS...
LARGE UPPER LEVEL TROUGH MOVING INTO THE GREAT BASIN TONIGHT WILL
BRING STRONG WINDS TO THE BORDERLAND THIS AFTERNOON AND AGAIN
SATURDAY AFTERNOON. THE TROUGH WILL ALSO BRING A SLIGHT CHANCE OF
SHOWERS TO THE MOUNTAIN AREAS SATURDAY NIGHT AND SUNDAY MORNING. THE
TROUGH WEAKENS BUT REMAINS JUST WEST OF THE AREA SUNDAY THROUGH
TUESDAY. THIS WILL ALLOW A BACK DOOR COOL FRONT TO PUSH IN FROM THE
EAST SUNDAY NIGHT. COOLER AND MOIST CONDITIONS WILL SPREAD IN BEHIND
THIS FRONT FOR MONDAY AND TUESDAY. THIS WILL SPREAD A SLIGHT CHANCE
OF THUNDERSTORMS OVER THE ENTIRE AREA DURING THIS PERIOD.

&&

.DISCUSSION...
LARGE LONG WAVE TROUGH CURRENTLY MOVING INTO THE PACIFIC NORTHWEST
AND WILL CONTINUE TO THE GREAT BASIN BY LATER TONIGHT. STILL ON
TRACK FOR A WIND MAKER FOR BOTH TODAY AND TOMORROW. WILL ISSUE WIND
ADVISORY FOR THIS AFTERNOON AND THIS EVENING...WITH TYPICAL EAST
SLOPE WIND EVENT CONTINUING INTO SATURDAY MORNING. SATURDAY MAY EVEN
FLIRT WITH HIGH WIND CRITERIA BUT WILL LET NEXT SHIFT DECIDE ON HIGH
WIND WATCH FOR THEN. GFS STILL MORE BULLISH ON THE WINDS THAN NAM
AND WILL GO WITH IT DESPITE FIGHTING CLIMATOLOGY GETTING OUT OF THE
WIND SEASON. GFS SUGGESTS 25-35 MPH WINDS WITH GUSTS OF 45-50 MPH
LATE THIS AFTERNOON. GFS ADDS ABOUT 5 MORE MPH TO THESE VALUES ON
SATURDAY. ELP NAM SOUNDING SHOWS INVERSION FORMING NEAR MOUNTAIN TOP
LEVEL LATE TONIGHT WITH 45-55 MPH WINDS AT THAT LEVEL. NOT A LOT OF
MOISTURE WITH THIS SYSTEM AS IT IS UNABLE TO SCOOP OUT MOISTURE FROM
THE EASTERN PACIFIC...BUT NORTHERN CWA DOES DESTABILIZE SOME
SATURDAY NIGHT AND SUNDAY SO WILL PUT LOW POPS IN FOR MOUNTAIN
ZONES.

MAIN CLOSED LOW IN THIS TROUGH EXITS NORTH THROUGH COLORADO SATURDAY
AND INTO THE NORTHERN PLAINS SUNDAY BUT THE LONG WAVE TROUGH BECOMES
NEARLY STATIONARY OVER THE DESERT SOUTHWEST AS IT BECOMES POSITIVELY
TILTED. MAIN TROUGH POSITION HOLDS FROM EASTERN ARIZONA TO THE
NORTHERN PLAINS THROUGH TUESDAY BEFORE MOVING EAST OF THE AREA ON
WEDNESDAY. THIS SLOW STAGNANT PATTERN WILL ALLOW A COOL FRONT TO
PUSH SOUTHWEST THROUGH THE AREA SUNDAY NIGHT AND THEN THE DRYLINE TO
MOVE WEST INTO THE CWA ON MONDAY AS LOW LEVEL SOUTHEAST FLOW OPENS
UP. WITH DESTABILIZATION TAKING PLACE...CHANCE OF THUNDERSTORMS
LOOKS GOOD...MAINLY IN THE EAST ON MONDAY AND THE ENTIRE AREA ON
TUESDAY. UPPER RIDGE OVER THE AREA ON WEDNESDAY AND THURSDAY BEHIND
THE EXITING TROUGH SHOULD DRY THINGS OUT AND WARM TEMPERATURES BACK
ABOVE NORMAL.

&&

.AVIATION...VALID 04/12Z-05/12Z...
MNLY VFR CONDITIONS THRU THE PERIOD. AFTER 18Z...INCREASING SURFACE
WINDS 24025G35KT WITH LCL AREAS OF MVFR VSBY DUE TO BLDU.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 88  64  84  56  79 /   0   0   0  10  10
SIERRA BLANCA TX        89  59  84  54  77 /   0   0   0  10  10
LAS CRUCES              86  58  82  50  79 /   0   0   0  10  10
ALAMOGORDO              87  57  82  49  78 /   0   0  10  10  10
CLOUDCROFT              65  43  62  35  54 /   0   0  10  10  10
TRUTH OR CONSEQUENCES   86  58  79  49  78 /   0   0  10  10  10
SILVER CITY             76  49  70  41  68 /   0   0  10  10  20
DEMING                  86  55  80  48  78 /   0   0   0  10  10
LORDSBURG               87  55  79  49  78 /   0   0   0  10  10

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM NOON TO 10 PM TONIGHT FOR
     NMZ022>025-030>032.
TX...WIND ADVISORY FROM NOON TO 10 PM TONIGHT FOR
     TXZ055-056.
&&

17 HEFNER
Hazardous weather outlook, May 3, 6:45 AM MDT, 23 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
645 AM MDT THU MAY 3 2007

NMZ022>025-030>032-TXZ055-056-041245-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
645 AM MDT THU MAY 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WINDY CONDITIONS
WITH AREAS OF PATCHY BLOWING DUST IS POSSIBLE FOR FRIDAY
AFTERNOON AND AGAIN IN ON SATURDAY. ISOLATED MOUNTAIN SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND SUNDAY. MORE
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL OCCUR ON MONDAY AND
TUESDAY AS A COLD FRONT MOVES INTO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LUNDEEN

Nearby

Wind Advisories in New Mexico, 2007Wind Advisories in Texas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.